MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation was based upon evaluation of user facility information, and evaluation of the retention sample.Retention samples were confirmed free from defects that will affect activation of safety sheath.Related functional testing such as sheath activation and deactivation were all passed.In addition, the sheath was successfully activated without any difficulty and no bending of cannula was encountered during simulation.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.All samples passed.
 
Event or Problem Description
The user facility reported that after immunization, the nurse was doing the safety mechanism and stuck herself.The needle was bent.Additional information was received june 28, 2019: the nurse had activated the safety, and when she picked up the needle to dispose she was stuck.She then noted the needle had not been activated and was bent.The needle was not bent prior to activation.The patient received immunization as intended and was not affected.The nurse was sent for blood work and was cleared to return to work.The patient being treated was negative for infectious disease.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key8808456
Report Number3003902955-2019-00032
Device Sequence Number18913791
Product Code MEG
UDI-Device Identifier30612479178824
UDI-Public30612479178824
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue Number102-N2558S
Device Lot Number180703B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1